Wisconsin, 2025Flooding and Damaging Winds in Wisconsin, June 23, 2025
June 23, 2025 · NWS MKX · 14 events in 9 counties and zones
A couple strong to severe lines of thunderstorms moved across southern WI along a stationary front. Damaging winds and flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $122,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple strong to severe lines of thunderstorms moved across southern WI along a stationary front. Damaging winds and flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 23, 2:20 PM CST, 2 hours earlier. Its key messages:
- Heat headlines remain in effect until 7 PM CDT.
- A line of thunderstorms is expected to move southeastward across the region this afternoon and evening, weakening and stalling nearby into the overnight hours. A level 2 out of 5 severe risk is present, mainly on account of thunderstorm wind gusts. Localized heavy rainfall will also be a concern.
- Multiple rounds of thunderstorms and a level 2 out of 4 risk for excessive rainfall will be present Tuesday through Thursday, as the surface front stalls overhead.
Area forecast discussion, Jun 23, 2:20 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
320 PM CDT Mon Jun 23 2025
.KEY MESSAGES...
- Heat headlines remain in effect until 7 PM CDT.
- A line of thunderstorms is expected to move southeastward
across the region this afternoon and evening, weakening and
stalling nearby into the overnight hours. A level 2 out of 5
severe risk is present, mainly on account of thunderstorm wind
gusts. Localized heavy rainfall will also be a concern.
- Multiple rounds of thunderstorms and a level 2 out of 4 risk
for excessive rainfall will be present Tuesday through
Thursday, as the surface front stalls overhead.
&&
.SHORT TERM...
Issued 320 PM CDT Mon Jun 23 2025
Tonight through Tuesday night:
A Severe Thunderstorm Watch is in effect west of a Monroe to
Sheboygan line at the moment as we monitor a broken line of
showers and thunderstorms approaching from central WI. With
roughly 3000 joules MLCAPE, and over 1000 joules of DCAPE
(strong cold pooling expected due to dry air aloft), the primary
hazard with these storms will be damaging wind gusts. The line
of storms is expected to track southeastward through the
remainder of this afternoon and evening before weakening into
tonight.
Heat headlines expire at 7 PM CDT today as convection and the
shutdown of daytime heating work together to cool things off.
Even with the stalling cold front and convection, we only drop
to around 70 degrees flat for an overnight low temp tonight.
Though it will be noticeably cooler Tuesday, the air will
remain warm and muggy (dewpoints in the low 70s and highs), with
the warmest temperatures (highs in the upper 80s) expected
further south (pending frontal boundary placement).
Additional rounds of showers and thunderstorms expected on
Tuesday, primarily (but not exclusively) in the afternoon and
early evening hours. Though the severe weather threat decreases
to a level 1 out of 5, the excessive rainfall risk remains a
level 2 out of 4 given the high PWAT values (around 2") overhead
and the potential for training convection.
Sheppard
&&
.LONG TERM...
Issued 320 PM CDT Mon Jun 23 2025
Wednesday through Monday:
As high pressure over Canada interacts with subtropical high
pressure over the southeastern CONUS, the surface baroclinic zone
remains stalled nearby. Periods of showers and thunderstorms are
expected to continue developing along the boundary Wednesday and
Wednesday night (widespread 40-75% rain chances). Exact rain chances
/ amounts, and storm intensity will depend on the exact location of
the boundary (how close it is) and the timing of perturbations
triggering convection along it, both of which are uncertain. With
any convection overhead, training storms and localized heavy
rainfall will remain a possibility (level 2 out of 4 risk, highest
further north). If a lull in activity were to occur in the morning /
early afternoon (allowing for diurnal destabilization) a few
stronger storms could occur. For the time being, most models are
placing the theta-e gradient (boundary) further north, allowing the
majority of Wednesday / Wednesday night's rain to fall closer to
Wausau, though this could easily change, and even those solutions
still place some rain in our region.
For Thursday, a 500-250mb trough in the jet begins to interact with
the baroclinic zone, developing a surface low pressure to our west.
This could allow southwesterly sfc flow to develop and lift a warm
sector nearby / overhead. The approach of the low and advection of
unstable air from the south allows for continued 50-80% rain
chances, and exactly how this shakes out will again depend on
initial surface boundary placement and low pressure track.
Precip chances decrease to 20-35% for Friday, given that the
favored model solution is for us to be in the wake of the
departing low pressure, leaving potential for us to be in the
dry slot of the system. Some model solutions do leave the
baroclinic zone nearby (and some additional shower / storm
chances).
Light southerly flow likely to continue into Saturday along with the
25% chances for showers / storms. Low predictability from this
period onwards, but a trough in the jet would suggest an
increase in precip chances into Sunday.
Sheppard
&&
.AVIATION...
Issued 320 PM CDT Mon Jun 23 2025
Scattered to broken diurnal cumulus and breezy southwest winds
are present ahead of the approaching cold front (in central WI
as we speak), ceilings around 4 to 5 thousand feet (VFR).
Clusters of storms along the front in central WI are expected to
evolve into a broken line and push southeastward through the
rest of the afternoon and evening before weakening as the front
stalls out tonight (storms may or may not reach far southeastern
WI, roughly a 50/50 chance). A few strong storms will be
possible, with cumulonimbus bases around 4,500 ft initially,
with some lower ceilings (MVFR) possible behind the storms, and
anywhere storms linger for longer than an hour or two.
Late tonight, storms are expected to decrease in coverage,
though the remnants of the stalled front will be nearby (PROB30
groups for continued showers or weaker storms in the TAFs).
Mostly light and variable winds (predominantly northeast
towards central WI) through Tuesday, with additional rounds of
scattered showers and thunderstorms likely at times.
Sheppard
&&
.MARINE...
Issued 320 PM CDT Mon Jun 23 2025
Gusty southwest winds expected over nearshore zones ahead of the
approaching cold front. The existing Small Craft Advisory
expires at 9 PM CDT this evening, with light westerly winds
behind the front late tonight. Along the front, showers and
thunderstorms are expected. Thunderstorms will be capable of
damaging winds, as well as an abrupt wind shift from southwest
to due west or northwest.
Low pressure around 29.7 inches continues eastward from eastern
Ontario Canada today, with a cold front extending southwest of it
drifting into the northern two thirds of Lake Michigan later this
afternoon into this evening, accompanied by a broken line of
thunderstorms capable of strong wind gusts. Ahead of the front,
breezy south to southwest continue.
The front stalls over the southern end of the lake Tuesday
morning through at least Thursday. As a result, winds will be
modest, with generally north winds through the work week until
south winds return on Thursday as the front briefly lifts north
ahead of approaching low pressure. With the presence of the front,
multiple round of thunderstorms are expected throughout the
upcoming week.
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ067-
WIZ068-WIZ069-WIZ070 until 7 PM Monday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 9 PM
Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 23, 2:22 AM CST, 13 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Mon Jun 23 2025
WIZ046-047-051-052-056>060-062>072-240830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
322 AM CDT Mon Jun 23 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Hot and humid conditions stick around today with heat indices
between 100 and 105. Heat headlines continue until this evening.
A line of storms will develop over central Wisconsin and move into
southwest and south central Wisconsin during the evening before
weakening. A few strong storms with gusty winds will be possible,
along with locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There are chances for thunderstorms at times Tuesday through
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Monday afternoon and evening.
LMZ643>646-240830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
322 AM CDT Mon Jun 23 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect Monday through Monday
evening, due to gusty south to southwest winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There are chances for thunderstorms at times Monday afternoon
through Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-240830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
322 AM CDT Mon Jun 23 2025
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Thunderstorms capable of gusty winds will move over the northern
two-thirds of the lake this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There are chances of thunderstorms at times Tuesday through
Thursday.
www.weather.gov/mkx
In the hours before
Special weather statement, Jun 23, 4:09 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
509 PM CDT Mon Jun 23 2025
WIZ056-057-232300-
Columbia WI-Sauk WI-
509 PM CDT Mon Jun 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLUMBIA AND
NORTHERN SAUK COUNTIES THROUGH 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lyndon Station to 11 miles northeast of
Richland Center. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Lake Delton, West Baraboo, North
Freedom, La Valle, Rock Springs, Loganville, Ironton, Lime Ridge, and
Hill Point.
This includes the following highways...
Interstate 90/94 between mile markers 88 and 99.
U.S. Highway 12 between mile markers 213 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Wisconsin.
&&
LAT...LON 4354 9019 4364 9003 4364 8955 4363 8949
4339 8990 4335 9019
TIME...MOT...LOC 2208Z 279DEG 22KT 4366 8989 4346 9022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEHRINGEvent by event
11 thunderstorm wind, 2 flood, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Sauk
- When
- June 23, 4:20 PM CST to 5:10 PM CST
- Where
- Sauk County, 0.92 mi SSW of La Valle to 1.3 mi SSW of Prairie du Sac Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.568, -90.139
Dispatch reports numerous trees down across the county.
Thunderstorm Wind, Columbia
- When
- June 23, 4:35 PM CST to 5:25 PM CST
- Where
- Columbia County, 3.29 mi WNW of Lewiston to 0.63 mi NW of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.603, -89.688
Dispatch reports numerous trees down throughout the county.
Thunderstorm Wind, Marquette
- When
- June 23, 4:40 PM CST to 5:10 PM CST
- Where
- Marquette County, 2.82 mi WNW of Packwaukee to 6.18 mi ESE of Montello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 43.790, -89.499
Numerous trees down throughout the county.
Thunderstorm Wind, Columbia
- When
- June 23, 4:50 PM CST
- Where
- Columbia County, 3.09 mi WSW of Poynette
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.390, -89.460
Measured wind gust of 69 mph near Poynette.
Thunderstorm Wind, Green Lake
- When
- June 23, 5:00 PM CST to 5:30 PM CST
- Where
- Green Lake County, Marquette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.750, -89.140
Scattered trees downed throughout the county.
Thunderstorm Wind, Fond du Lac
- When
- June 23, 5:22 PM CST
- Where
- Fond du Lac County, 0.85 mi NW of Brandon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 43.740, -88.780
Multiple large branches and trees down.
Thunderstorm Wind, Dodge
- When
- June 23, 5:25 PM CST
- Where
- Dodge County, Waupun
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.630, -88.730
Several trees uprooted in Waupun.
Thunderstorm Wind, Fond du Lac
- When
- June 23, 5:35 PM CST
- Where
- Fond du Lac County, 0.85 mi SE of Lamartine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.720, -88.560
Several trees downed between Lamartine and Oakfield.
Thunderstorm Wind, Fond du Lac
- When
- June 23, 5:38 PM CST
- Where
- Fond du Lac County, 2.07 mi S of Woodhull
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.750, -88.530
Several trees and branches down, one uprooted.
Thunderstorm Wind, Dodge
- When
- June 23, 5:43 PM CST
- Where
- Dodge County, 0.85 mi NW of Lomira
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 43.590, -88.440
Power pole and lines downed. Several large tree branches downed.
Thunderstorm Wind, Sheboygan
- When
- June 23, 6:12 PM CST to 6:35 PM CST
- Where
- Sheboygan County, 1.27 mi SSW of Parnell to 0.72 mi SSW of Waldo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 43.652, -88.107
Several trees down between Plymouth and Random Lake, and across western portions of Sheboygan County.
Flood, Iowa
- When
- June 23, 7:35 PM CST to 9:40 PM CST
- Where
- Iowa County, 1.51 mi WSW of Mineral Pt to 1.01 mi SE of Mineral Point Airport
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 42.845, -90.209
A county road under construction was flooded and closed.
Flood, Dane
- When
- June 23, 7:45 PM CST to 10:00 PM CST
- Where
- Dane County, 2.08 mi WNW of Hope to 1.57 mi N of Oregon
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 43.063, -89.267
Some street flooding in the Madison area including the two right lanes of southbound |I-39/90 closed.
Heavy Rain, Dane
- When
- June 23, 9:06 PM CST to 10:06 PM CST
- Where
- Dane County, 1.58 mi E of Maple Bluff
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 43.097, -89.319
Heavy rain accumulating on the roof of a supermarket, due to clogged roof drains, caused a partial roof collapse. The store was partially flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New Jersey, June 23, 2025166 injured · 1 event
- Heat in Nevada, June 23 to 26, 20256 deaths · 2 events
- Damaging Winds in Wisconsin, June 23, 20251 death · 61 kt wind · 13 events
- Excessive Heat in New York, June 23, 20251 death · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2025$60,000 · 1 in hail · 28 events
- Flash Flood in Texas, June 23, 2025$200,000 · 1 event
- Excessive Heat in Virginia, June 23 to 25, 202552 events
- Excessive Heat and Heat in Pennsylvania, June 23 to 25, 202528 events
- Flash Flooding and Damaging Winds in Missouri, June 23 to 25, 202552 kt wind · 26 events
- Damaging Winds in Wisconsin, June 23, 2025$27,000 · 55 kt wind · 5 events
- Damaging Winds and Heavy Rain in Iowa, June 23 to 24, 202556 kt wind · 19 events
- Heat in Vermont, June 23 to 24, 202517 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259123, 1259128, 1259130, 1259148, 1259132, 1259134, 1259136, 1259138, 1259139, 1259141, 1259145, 1259154, 1259159, 1259167.